MAUDE Adverse Event Report: ARTIVION, INC. ¿ AUSTIN ON-X PROSTHETIC MITRAL VALVE WITH STANDARD SEWING RING; HEART VALVE, MECHANICAL

ARTIVION, INC. ¿ AUSTIN ON-X PROSTHETIC MITRAL VALVE WITH STANDARD SEWING RING; HEART VALVE, MECHANICAL
Model Number ONXM-31/33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tachycardia (2095); Thrombosis/Thrombus (4440)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial email, "during the annual on-x cep/cer cycle a poster presentation was found ¿successful thrombolysis in a case of on-x mitral valve thrombosis." this publication reports on a case of a 55-year-old male who presented with progressive dyspnea and atrial tachycardia.Three months prior he underwent a mv replacement with a 31/33 on-x valve for rheumatic mitral stenosis.Inr was 1.2 despite being compliant with warfarin.Tee showed significant prosthetic mv obstruction and thrombosis was confirmed by fluoroscopy and tee.Slow-infusion, low-dose tpa was initiated however he developed acute decompensation with nyha iv symptoms and was given a bolus of tpa to avoid surgery.His clinical status improved significantly, and a repeat tee showed resolved mv obstruction.".
 
Additional Manufacturer Narrative
Multiple attempts to obtain additional information have gone unmet.No additional information forthcoming.The manufacturing records could not be reviewed as patient information, serial number, nor date of implant was provided.The available information was reviewed.The poster presentation ¿successful thrombolysis in a case of on-x mitral valve (mv) thrombosis¿ presented at the american college of cardiology conference on 8apr2024 is reviewed here.This presentation reports on a 55-year-old male patient with an on-x mechanical valve who presented with progressive dyspnea and atrial tachycardia.The only information regarding the specific valve provided is a mitral valve size 31/33mm and despite communication with the author no further information was provided.According to the publication the patient had the implant for 3 months prior to the event and the inr was 1.2 at time of presentation with a reported history of warfarin compliance.Upon presentation the patient was evaluated and treated.The physical exam revealed diminished mechanical click without mummer upon auscultation.A tee and fluoroscopy exam performed confirmed the mitral valve te, with the following values: vmax 2.6 cm/s, pressure half time (pht) 240 ms, mean gradient 18 mmhg at hr of 86 bpm, vti (pmv/lvot) of 4.4.The initial treatment was a heparin infusion, however a repeat tee showed worsened valvular obstruction.After a heart team discussion slow-infusion, low-dose fibrinolytic therapy (tpa 1 mg/hr over 25 hours) was initiated.However, he developed acute decompensation with nyha iv symptoms which prompted emergent action.A bolus of tpa (50mg) was given to avoid redo-surgery.His clinical status improved significantly and repeat tte showed resolved mv obstruction (vmax: 1.3 m/s, mean gradient 3.4 mmhg at hr, pht 164 ms).Thrombosis is a rare, but a known potential complication of prosthetic valve replacement occurring at a historical rate of (b)(4) per patient-year for mechanical mitral heart valves [iso 5840-2:2021 (e)].It is recognized as a potential adverse event for the on-x valve along with the potential for reoperation and explantation [ifu].The definitive root cause of the thrombosis cannot be determined due to the limited information provided.However, with the patients inr of 1.2 at the time of symptom onset a possible cause of valve thrombus in this situation is inadequate anticoagulation.According to the ifu the inr should be managed within a range of 2.5-3.5 for on-x mitral valves.No further action is required without further information.There is no indication that an error or deficiency occurred at artivion and the ifu adequately communicates risk; therefore a capa evaluation is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X PROSTHETIC MITRAL VALVE WITH STANDARD SEWING RING
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
ARTIVION, INC. ¿ AUSTIN
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key20587251
Report Number1649833-2024-00060
Device Sequence Number8804181
Product Code LWQ
UDI-Device Identifier00851788001297
UDI-Public00851788001297
Combination Product (Y/N)N
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXM-31/33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age55 YR
Patient SexMale